I have lymphedema in my legs. Nothing that was done to me medically helped reduce the swelling including diuretics.
In an unrelated issue, I needed a steroid injection in my shoulder in January. I noticed that the swelling in my legs decreased overnight. Not a great deal but noticeable. The swelling stayed down for a few days but returned in a week or so. In that period I asked different doctors if the steroids could have done that. The answer was almost universally "no" except for my primary care doc who said it was possible - no more than that - just "possible."
In April I was hospitalized for a heart attack and pneumonia and I was given predizone while I was in the hospital for 4 days. During those 4 days, I lost 30 pounds and with it the swelling in my legs. I attributed the loss of fluid to the steroids since it was my second example of swelling going down after steroid therapy.
Again - nobody accepted that conclusion and simply said that steroids have the opposite effect and cause you to gain weight. The weight stayed off for about 5 months and now has come back along with the swelling in my legs. I wear compression socks - knee high - but they don't seem to help much.
I wonder if anyone else with lymphedema has been helped with steroids.
Lymphedema and Cortisone
content loaded dynamically
We found 103 discussions
Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.